Quick advice needed, how to beat cerazette side effects!

Hi Ladies

At 41 yrs old I am an old timer. Had Stage IV Endo for 20 years. In October I had the Mirena Coil fitted (my third) and have been taking Cerazette at the same time. I haven't taken it before.

Things started out ok but in the last month I have been having daily bloating, constipation, period like pain, daily spotting (old blood) and I am like a slug. I can barely get up in the morning and I am very teary every day. Everything is a worry / makes me worry and decisions seem impossible.

I plan to speak to my Specialist when I see her in 3 weeks and change the pill. BUT I go on holiday tomorrow for 2 weeks!! My partner and I lost our baby Christmas 2015 - missed miscarriage, and this is our long awaited special treat to go away together.

Any tips you have for helping me beat Cerazette on this holiday are more than welcome! I'm wondering if it is worth just not taking it for 2 weeks. (I am guessing seeing the sun will go a long way to making me feel better!)

Thank you ladies

xxx

6 Replies

oldestnewest
  • I have recently stopped taking it after being on it for 6 months - I had all the side effects you mention and generally felt horrible on it. I've been off it for 3 weeks and have dropped 4lbs and feel less hysterical (though I'm now on prostap and that has it's own joys :/)

    The only thing I would say it that when I stopped taking it I started a very heavy and painful period within the first week so it might not work out for the best to stop it on holiday.

  • I had very similar side effects and had to stop taking it. But I also had heavy bleeding when I stopped so holiday may not be the best time to stop. Xx

  • Thanks Janine33. I'm going to keep taking it. I've been finding that if I say to myself "what would I do if I felt normal?" seems to help keep me moving. Just took me over an hour to choose a birthday card and I am usually quicker than that! I'll stop when I am back and have seen my specialist. Thanks for your help.

  • Thanks Joreilly, blimey, its horrible to hear of so many people with the same symptoms and at the same time it helps. Thank you for sharing your experience with me. I won't stop taking it and ruin the holiday with a horrible period. But I will know the future is bright when I do come off it. Thank you for your help.

  • WOW so relieved to read your post as I have been feeling the same way and didn't even consider it was down to the pill. I have a lot of heavy stuff going on in my life at the mo, as well as worrying about my surgery and felt that with everything going on i was just finding it increasingly hard to cope! However I think i need to cut myself some slack and realise it may be the pill! I was put on it 2 months ago at my consultation while i am waiting on my surgery and I will also have the coil fitted which i have never had before. I have been feeling overwhelmed with the smallest of decisions which usually end up with me in tears and on some days I am exhausted and find it really hard to follow simple instructions.

    Are there side affects from the coil?

    Sorry to hear about the loss of your baby. I hope you and your partner have a lovely time away together. x

  • Hi Weec, thank you for your note. Yes I think there are lots of posts on here if you do a search in the top right box for "mirena coil side effects". It is different for every person and I think it can be helpful to know what to put down to the coil so you know what you are dealing with. I have always been advised to give it a few months to allow things to settle down. Cutting yourself some slack is a fantastic idea I think. I am working on it too! x

You may also like...